Translator Disclaimer
August 2019 Ergodicity of the zigzag process
Joris Bierkens, Gareth O. Roberts, Pierre-André Zitt
Ann. Appl. Probab. 29(4): 2266-2301 (August 2019). DOI: 10.1214/18-AAP1453

Abstract

The zigzag process is a piecewise deterministic Markov process which can be used in a MCMC framework to sample from a given target distribution. We prove the convergence of this process to its target under very weak assumptions, and establish a central limit theorem for empirical averages under stronger assumptions on the decay of the target measure. We use the classical “Meyn–Tweedie” approach (Markov Chains and Stochastic Stability (2009) Cambridge Univ. Press; Adv. in Appl. Probab. 25 (1993) 487–517). The main difficulty turns out to be the proof that the process can indeed reach all the points in the space, even if we consider the minimal switching rates.

Citation

Download Citation

Joris Bierkens. Gareth O. Roberts. Pierre-André Zitt. "Ergodicity of the zigzag process." Ann. Appl. Probab. 29 (4) 2266 - 2301, August 2019. https://doi.org/10.1214/18-AAP1453

Information

Received: 1 December 2017; Revised: 1 October 2018; Published: August 2019
First available in Project Euclid: 23 July 2019

zbMATH: 07120709
MathSciNet: MR3983339
Digital Object Identifier: 10.1214/18-AAP1453

Subjects:
Primary: 60F05
Secondary: 65C05

Rights: Copyright © 2019 Institute of Mathematical Statistics

JOURNAL ARTICLE
36 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.29 • No. 4 • August 2019
Back to Top